Doctor insights on:
Delsym And Benadryl
Benadryl (diphenhydramine): Either the recommended amount based on weight through the directions on the box or following your doctors recommendations if the recommended dose they made is higher. ...Read more
Delsym (dextromethorphan): This is an over-the-counter cough medicine which contains dextromethorphan which can be habit-forming if used on regular basis. Benadryl (diphenhydramine) is an antihistamine for allergies. Not sure why u need both, but please do talk to your doctor about this. ...Read more
Hi, have terrible allergies and a cold Took delsym and benadryl (diphenhydramine) not getting much relief. Can I take symbcort now?
Regular medication: If you have cold symptoms it is more important than ever to take your regularly scheduled allergy/asthma medication. Delsym and Benadryl (diphenhydramine) may be taken at the same time but if not helping, please call your doctor and discuss which part of your asthma action plan should be used. ...Read more
Can I give my child delsym, benadryl and ibuprofen to help with these symptoms? Or should she not have all of those? Which of these would be the best to give her based on her symptoms?
Hard to say: Since you have not provided any description of the problem or symptoms or why you started using the meds, it is hard to comment. This site is not a chat room & if your post is a follow up to another one we cannot se it. You are welcome to start over. ...Read more
My child has a cough & severe congestion. Can I give them a dose of Delsym for the cough & Benadryl+congestion for the cocongestion at the same time?
Cough: Hi, thanks for the question, from the way your profile is filled out, it appears that you are under the age of 18. I am only permitted to answer questions on HealthTap to patients 18 years or older. Also, I'd like to direct your question to a pediatrician as I'm a general internist and only treat adults. Sorry I couldn't be of more help. ...Read more
Yes: The medications can be taken at the same time and do not interfere with one another. ...Read more
See below: Benadryl (diphenhydramine) is an antihistamine that can help symptoms of mucus secretion in a cold. It usually is sedating. Delsym is an anticough med that will not interfere with the concomnitent use of benadryl, (diphenhydramine) however heed the following: cough/cold products have not been shown to be safe or effective in children younger than 6 yrs. Therefore, most docs do not rec these products to treat cold symptoms in kids. ...Read more
Can I give my 2 1/2 year old Benadryl (diphenhydramine) and Delsym for allergies/cough due to allergies?
2 1/2: Absolutely not until you get permission from the Pediatrician! ...Read more
Can I give my 5 year old a cough syrup (dextromethorphan polistirex) and Benadryl (diphenhydramine) together?
Can I give my 5 year old Benadryl (diphenhydramine) and dextromethorphan polistirex cough suppressant?
I've taken Zyrtec, Flonase, and Benadryl (diphenhydramine) but can't sleep for coughing. These are all things my doctor told me to take. Can I take delsym too?
Yes but: There may be some additive sedating effect from both. So be sure that you know how alert you feel before you drive. ...Read more
Is it a bad idea to take acetaminophen, dextromethorphan, phenylephrine, diphenhydramine, & tetrahydrocannabinol together?
Multiple mes: Yes- all the meds you mentioned can have additive effects when taken together. Please talk to your doctor. ...Read more
I took diphenhydramine hydrochloride with guaifenesin /dextromethorphan to treat congestion and allergies would it be okay to take albuterol?
my son pediatrician gave him amoxicillin 3/5 ml she also said I can give him 1/4 benedryl or robitussin dm (guaifenesin and dextromethorphan) for cough and cold he's 7months is it ok?
Bad idea: The snorting of medicines that are not supposed to be administered intranasally is usually going to lead to catastrophic effects. The consequences of administering Benadryl (diphenhydramine) in an inappropriate manner could be delirium and hallucinations. You could also turn psychotic and accidentally hurt yourself or someone else. ...Read more
No: Just don't take it again, with some people yes it can cause palpitations and incoordination ...Read more
Should be ok if...: If a person had no problems taking meloxicam (Mobic) in the past for some medical condition, and separately had no problem taking diphenhydramine (Benadryl) in the past, then she should be ok taking the medications at the same time. If worried, she can ask her doctor who prescribed the meloxicam. Benadryl does cause drowsiness, so can be unsafe for certain activities such as driving or piloting. ...Read more